Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Wakefield, VA

August 6, 2012City of Norfolk, Virginia

NWS Wakefield, VA issued this special weather statement at Aug 6, 2012, 2:49 PM EDT for City of Norfolk, Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 2:49 PM EDT (18:49 UTC)
Expired
Aug 6, 2012, 3:15 PM EDT
In force
26 min
Issued by
NWS Wakefield, VA

County City of Norfolk, VA

The radar

The Norfolk radar (KAKQ), 84 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
988 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WWUS81 KAKQ 061849
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
249 PM EDT MON AUG 6 2012

VAZ095-098-061915-
NORFOLK/PORTSMOUTH VA-VIRGINIA BEACH VA-
249 PM EDT MON AUG 6 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CITY OF
NORFOLK AND NORTHWESTERN CITY OF VIRGINIA BEACH COUNTIES...

AT 244 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 
NORFOLK INTERNATIONAL AIRPORT TO 7 MILES EAST OF VIRGINIA 
BEACH...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR CAPE
HENRY AROUND 310 PM.

LAT...LON 3691 7626 3694 7620 3692 7608 3694 7604
      3694 7600 3692 7597 3690 7598 3685 7596
      3685 7597

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:40 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 6, 1:40 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
140 PM EDT MON AUG 6 2012

.SYNOPSIS...
A COLD FRONT SETTLES SOUTH THROUGH THE MID ATLANTIC REGION THIS
AFTERNOON AND TONIGHT...STALLS ACROSS NORTHERN NORTH CAROLINA
TUESDAY...THEN DISSIPATES DURING WEDNESDAY. ANOTHER COLD FRONT
APPROACHES FROM THE WEST LATE FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FCST MNLY ON TRACK. CDFNT ENTERING NW COUNTIES AS OF MID
MRNG...WILL BE SLO TO SETTLE SE THROUGH THE FA THIS AFTN/ERY EVE.
SCT SHRAS FM CNTRL VA TO LWR MD ERN SHR RIGHT NOW...W/ A LARGER
AREA OF PCPN MOVG THROUGH SW VA/ERN TN. OTRW...VRB CLDS OR MCLDY
THROUGHOUT. LIMITED HEATING DUE TO THE CLOUD COVER KEEPS TEMPS IN
CHECK...W/ HIGHS XPCD TO BE IN THE M/U80S. RIBBON OF HIGHEST PW
VALUES (2-2.25") A BIT S OF MDL PROJECTIONS (FM SUN AFTN)...AND IS
ALIGNED ACRS XTRM SRN VA AND NC. STILL CONCERN OVR LOCALLY HVY RA
FM ANY STMS THROUGH THE AFTN/EVE...HIGHEST PROB SRN HALF OF FA.
SVR PTNTL MINIMAL...THOUGH CANNOT RULE OUT ISOLD ENHANCED WIND
GUSTS IN HVY RA/STRONGER STMS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
THE FRONT WILL BECOME NEARLY STATIONARY OVR SRN/SE PORTIONS OF THE
AREA TNGT INTO ERLY WED...THEN DISSIPATES OFF THE MID ATLC CST
DURING WED. HIGHEST POPS (50-60%) WILL CONTINUE OVR EXTRM SRN/SE
VA AND NE NC TNGT THRU TUE NGT...THEN DIMINISH TO SML CHC (30%) OR
SLGT CHC (20%)...ESPLY ESE AREAS...DURING WED. THE POTENTIAL FOR
LOCALLY HEAVY RAIN WILL CONTINUE TNGT INTO TUE NGT. OTHRWISE...PRTLY
TO MSTLY CLDY AND HUMID CONDITIONS ACRS MUCH OF THE REGION THRU
MIDWEEK. HI TEMPS ON TUE AND WED WILL BE IN THE MID TO UPR 80S. LO
TEMPS WILL BE IN THE UPR 60S TO MID 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
DEVELOPING TROF ACROSS ERN US WILL KEEP UNSETTLED CONDITIONS
THROUGH THE PERIOD. COMBINATION OF LINGERING BOUNDARIES / SFC
TROFS ALONG WITH DAYTIME HEATING RESULTS IN A CHC OF SHWRS/TSTRMS
EACH DAY. MODELS SHOWING A STRONGER COLD FRONT MOVING ACROSS THE
REGION LATE NEXT WEEKEND. THIS MIGHT PUSH DEEPEST MOISTURE SOUTH
& EAST OF REGION BY SUN. WILL ONLY INDICATE SLGHT CHC POPS SUN.

TEMPS NEAR NORMAL. HIGHS U80S-L90S. LOWS IN THE U60S-M70S.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS CONTINUE EARLY THIS AFTN ACROSS ALL TAF SITES WITH
SCT SHWRS/TSTMS BEGINNING TO DEVELOP OFF TO THE WEST. WINDS
GENERALLY LGT AND SOUTHWESTERLY AS A WEAK COLD FRNT DROPS INTO
THE FA TDY AND SLOWLY DISSIPATES THRU TUE. WITH CHC FOR TSTMS
LATER THIS AFTN WILL GO WITH VCTS STARTING AT 19/20Z AT ALL TAF
SITES (EXCEPT SBY WHERE THUNDER IS LESS LIKELY)...TRANSITIONING TO
JUST VCSH AFTER 02Z WITH THE LOSS OF DAYTIME HEATING.

PRECIP MAY BE LOCALLY HEAVY AT TIMES AND BRING CIGS/VSBYS DOWN TO
MVFR/LOCALLY IFR. PRECIP AND LOWER VSBYS/CIGS MAY LINGER THRU ERLY
TUE...PARTICULARLY ACRS SE VA/NE NC...AND THIS AREA WILL ALSO SEE
HIGHER CHANCES FOR SHRA/TSRA TUE AFTN/EVNG. LESS COVERAGE OF
SHRA/TSRA WED-THU...AGAIN MAINLY CONFINED TO MID AFTN-EVNG HRS.
PRECIP CHANCES INCREASE AGAIN FRI-SAT WITH THE APPROACH OF ANOTHER
COLD FRONT.

&&

.MARINE...
SCA HEADLINES REMAIN IN EFFECT FOR THE BAY AND MOUTH OF THE JAMES
RIVER THROUGH 10 AM...HAVE DROPPED IT FOR THE COASTAL WATERS (WHERE
SEAS ARE NOW 4 FT OR LESS). WINDS WILL DIMINISH LATER THIS
MORNING/EARLY AFTN AND AVG 15 KT OR LESS WITH THE COLD FRONT AS
THE GRADIENT WEAKENS. FRONT EXPECTED TO WEAKEN/DISSIPATE
TONIGHT/TUE WHICH WILL CONTINUE TO KEEP WINDS AT 15 KT OR LESS
(DIRECTIONS WILL GENLY BE W/SW BUT MAY BECOME CHAOTIC DEPENDING ON
CONVECTIVE INFLUENCES).

FROM LATER TUE THROUGH THU...BERMUDA RIDGE DOMINATES AND WINDS
WILL BECOME MORE S/SW AGAIN...WITH THE USUAL INCREASE IN SPEEDS
FROM LATE AFTN THROUGH EVENING OR EARLY AM HRS. A MORE SIGNIFICANT
FRONT WILL BEGIN TO AFFECT THE WATERS FRI-SAT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...AJZ/TMG
NEAR TERM...BMD/TMG
SHORT TERM...ALB/TMG
LONG TERM...MPR
AVIATION...LKB/MAS
MARINE...LKB
Hazardous weather outlook, Aug 6, 10:30 AM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1030 AM EDT MON AUG 6 2012

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-071430-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1030 AM EDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS IN ADVANCE OF AND ALONG A COLD
FRONT WILL PRODUCE LOCALLY HEAVY RAIN THIS AFTERNOON THROUGH
TONIGHT. THESE SHOWERS AND STORMS MAY CAUSE LOCALIZED FLOODING
PROBLEMS...ESPECIALLY IN AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-658-071430-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1030 AM EDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 1:46 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
146 PM EDT MON AUG 6 2012

NCZ012-013-VAZ060-065>067-079-080-087-088-092-061845-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-HERTFORD NC-LUNENBURG VA-
MECKLENBURG VA-NORTHAMPTON NC-NOTTOWAY VA-PRINCE EDWARD VA-
SOUTHAMPTON VA-SUSSEX VA-
146 PM EDT MON AUG 6 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BRUNSWICK...CITY OF
EMPORIA...GREENSVILLE...LUNENBURG...MECKLENBURG...NORTHEASTERN
NORTHAMPTON...NORTHWESTERN HERTFORD...PRINCE EDWARD...SOUTH CENTRAL
DINWIDDIE...SOUTHAMPTON...SOUTHWESTERN SUSSEX AND WEST CENTRAL
NOTTOWAY COUNTIES...

AT 144 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM RED
HOUSE TO WYLLIESBURG TO DREWRYVILLE...MOVING EAST AT 15 MPH.

* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

* EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

* VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND MAY CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.

* THESE STORMS WILL BE NEAR KELLS CORNER...DREWRYVILLE...
SHILOH...SLAGLES LAKE...PRICES MILL...GARY...PLANTERSVILLE...
WORRELL...NEWSOMS AND COWIE .

LAT...LON 3668 7871 3670 7865 3689 7850 3708 7846
      3713 7853 3714 7859 3720 7870 3729 7866
      3731 7843 3704 7816 3698 7804 3688 7765
      3686 7724 3674 7694 3652 7712 3655 7717
      3655 7874

DEROSA
Special weather statement, Aug 6, 2:10 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
210 PM EDT MON AUG 6 2012

VAZ089>091-093-094-061900-
ISLE OF WIGHT VA-JAMES CITY VA-NEWPORT NEWS/HAMPTON VA-SURRY VA-
YORK VA-
210 PM EDT MON AUG 6 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL YORK...NORTH
CENTRAL ISLE OF WIGHT...NORTHEASTERN SURRY...NORTHWESTERN CITY OF
NEWPORT NEWS...SOUTHEASTERN CITY OF WILLIAMSBURG AND SOUTHEASTERN
JAMES CITY COUNTIES...

AT 205 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CARVER GARDENS TO HOG ISLAND GAME RESERVE TO SURRY...MOVING EAST AT
15 MPH.

* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

* EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

* VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND MAY CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.

* THESE STORMS WILL BE NEAR GROVE...LEE HALL...NEWPORT NEWS GOLF AND
FORT EUSTIS.

LAT...LON 3709 7660 3713 7664 3719 7663 3722 7667
      3722 7669 3718 7677 3715 7672 3720 7668
      3718 7666 3710 7665 3716 7687 3722 7679
      3726 7668 3718 7638

DEROSA
Special weather statement, Aug 6, 2:12 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
212 PM EDT MON AUG 6 2012

VAZ091-094-061900-
NEWPORT NEWS/HAMPTON VA-YORK VA-
212 PM EDT MON AUG 6 2012

...A STRONG THUNDERSTORM WILL AFFECT CITY OF HAMPTON...CITY OF
NEWPORT NEWS...CITY OF POQUOSON AND SOUTHEASTERN YORK COUNTIES...

AT 210 PM EDT...A STRONG THUNDERSTORM WAS NEAR HILTON VILLAGE...
MOVING EAST AT 10 MPH.

* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.

* EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

* VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND MAY CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.

* THIS STORM WILL BE NEAR NORTHAMPTON...RALEIGH TERRACE...
  LANGLEY VIEW...HALLWOOD...AND GRAND VIEW.

LAT...LON 3702 7629 3700 7636 3695 7642 3702 7647
      3705 7652 3708 7654 3707 7656 3710 7659
      3718 7639 3717 7638 3718 7636 3712 7627
      3708 7626

DEROSA
Special weather statement, Aug 6, 2:14 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
214 PM EDT MON AUG 6 2012

VAZ095-098-061845-
NORFOLK/PORTSMOUTH VA-VIRGINIA BEACH VA-
214 PM EDT MON AUG 6 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CITY OF VIRGINIA BEACH
AND SOUTHEASTERN CITY OF NORFOLK COUNTIES...

AT 210 PM EDT...A STRONG THUNDERSTORM WAS NEAR PRINCESS ANNE PLAZ...
MOVING EAST AT 15 MPH.

* EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

* VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

* THIS STORM WILL BE NEAR LONDON BRIDGE AND NORTH VIRGINIA BEACH.

LAT...LON 3680 7614 3687 7623 3693 7613 3692 7608
      3694 7604 3694 7600 3692 7597 3690 7598
      3685 7596 3680 7596

DEROSA
Special weather statement, Aug 6, 2:47 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
247 PM EDT MON AUG 6 2012

VAZ060-065>067-079>081-087-088-092-093-062000-
BRUNSWICK-DINWIDDIE-GREENSVILLE-ISLE OF
WIGHT-LUNENBURG-MECKLENBURG-NOTTOWAY-PRINCE EDWARD-PRINCE
GEORGE-SOUTHAMPTON-SUSSEX-
247 PM EDT MON AUG 6 2012

...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE MOVE ACROSS
SOUTH CENTRAL VIRGINIA THROUGH 4 PM EDT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE SLOWLY EAST ACROSS SOUTH CENTRAL VIRGINIA THIS
AFTERNOON. AT 243 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS
AND EMBEDDED THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF CREWE TO 7 MILES SOUTH OF BLACKSTONE TO 7 MILES WEST OF
PURDY TO 9 MILES WEST OF COURTLAND TO HOLLAND...MOVING EAST AT 25
MPH.

LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...JENNINGS ORDINARY...
WELLVILLE...CHERRY HILL...WILSONS...BUTTERWORTH...WALKERS.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3668 7871 3670 7865 3689 7850 3708 7846
      3709 7850 3713 7853 3714 7859 3719 7866
      3729 7865 3716 7766 3683 7691 3674 7686
      3658 7694 3656 7777 3656 7874
Special weather statement, Aug 6, 2:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
249 PM EDT MON AUG 6 2012

VAZ095-098-061915-
NORFOLK/PORTSMOUTH VA-VIRGINIA BEACH VA-
249 PM EDT MON AUG 6 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CITY OF
NORFOLK AND NORTHWESTERN CITY OF VIRGINIA BEACH COUNTIES...

AT 244 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
NORFOLK INTERNATIONAL AIRPORT TO 7 MILES EAST OF VIRGINIA
BEACH...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR CAPE
HENRY AROUND 310 PM.

LAT...LON 3691 7626 3694 7620 3692 7608 3694 7604
      3694 7600 3692 7597 3690 7598 3685 7596
      3685 7597

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:21 PM EDTSpecial Weather StatementAKQMecklenburg24 min
Aug 6, 1:27 PM EDTSpecial Weather StatementAKQPrince George, Surry, York, City of Williamsburg33 min
Aug 6, 1:46 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, Lunenburg, Mecklenburg, Prince Edward, Southampton and 1 more59 min
Aug 6, 2:10 PM EDTSpecial Weather StatementAKQCity of Williamsburg50 min
Aug 6, 2:12 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Newport News, City of Poquoson48 min
Aug 6, 2:14 PM EDTSpecial Weather StatementAKQCity of Virginia Beach31 min
Aug 6, 2:47 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Lunenburg, Mecklenburg, Nottoway and 5 more73 min
Aug 6, 2:52 PM EDTSpecial Weather StatementAKQCity of Hampton23 min
Aug 6, 2:55 PM EDTSpecial Weather StatementAKQAccomack35 min
Aug 6, 3:05 PM EDTAreal Flood AdvisoryAKQCity of Hampton, City of Newport News, City of Norfolk, City of Portsmouth, City of Virginia Beach115 min
Aug 6, 3:19 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin56 min
Aug 6, 3:38 PM EDTSpecial Weather StatementAKQMecklenburg22 min
Aug 6, 3:45 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach45 min
Aug 6, 4:03 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, City of Emporia57 min
Aug 6, 4:30 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach30 min
Aug 6, 4:33 PM EDTSpecial Weather StatementAKQAmelia, Chesterfield, Cumberland, Powhatan, Prince George, City of Colonial Heights and 1 more42 min
Aug 6, 5:00 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach45 min
Aug 6, 5:13 PM EDTSpecial Weather StatementAKQCity of Newport News62 min
Aug 6, 5:20 PM EDTSpecial Weather StatementAKQChesterfield45 min
Aug 6, 5:53 PM EDTSpecial Weather StatementAKQMathews37 min
Aug 6, 5:59 PM EDTSpecial Marine WarningAKQ46 min
Aug 6, 6:33 PM EDTSevere Thunderstorm WarningAKQMathews, Middlesex27 min
Aug 6, 6:40 PM EDTSpecial Marine WarningAKQ65 min
Aug 6, 7:14 PM EDTSpecial Weather StatementAKQMathews46 min
Aug 6, 4:14 PM EDTSpecial Weather StatementAKQGates, Hertford46 min
Aug 6, 4:17 PM EDTSpecial Weather StatementAKQGates, Hertford43 min
Aug 6, 4:53 PM EDTSpecial Weather StatementAKQNorthampton37 min
Aug 6, 5:56 PM EDTSpecial Weather StatementAKQBertie, Chowan39 min
Aug 6, 6:12 PM EDTSpecial Weather StatementAKQCurrituck48 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.